Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Chest pain and vomiting. Cardiac test results came normal. On TUMS and omeprazole. What could this be?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1983 Questions
I think I may have esophageal gastritis. I had bad chest pains and went to the ER. They admitted me and gave me heart tests and all were good. Then the next day I got the chest pains again so severe that I vomited. I am not in my hometown but my friends' doctor saw me and said I have Es. Gast. He suggested Tums and OMERPAREZOL. The pain lessened but the minute I try do do anything ( like make a bed,) the chest pains begin again. What should I do?
Posted Fri, 15 Nov 2013 in Digestion and Bowels
Answered by Dr. Klerida Shehu 6 hours later
Brief Answer:
Please follow the instructions below...

Detailed Answer:
thank you asking XXXXXXX
I have read all your concerns, and I am sorry for the situation you are in.
It is good that you have performed all the cardiac tests and that they resulted normal.
This means that your heart is healthy.
With regards to your complains, yes, they seem to be related to gastroesophageal reflux.
For the time being, continue using TUMS and omeprazole to alleviate your symptoms.
Tums and omeprazole are a good choise
However, additional lifestyle and diet changes are also necessary to have more success.
So, it is good to :
-avoid spicy food, coffee, tea and chocolate
-try to copy with stress. I understand you are experiencing a tough period, however, be positive and you will go through it more easily. Stress plays a crucial role in aggravating your symptoms, therefore, I suggest to find ways to cope with it.
-when going to bed, try to use 2 pillows, this will avoid the passage of gastric acid to the esophagus, alleviating your symptoms at nightime.
- if you have any pain, try not to use NSAID (non-steroidal-antiinflammatory-drugs), such as aspirin, ibuprofen, diclophenac, naproxen, nimesulide, etc as their use can aggravate your symptoms.
-At the end, I would recommend to go for a upper endoscopy when turning back in your home town.
It will help determine your final diagnosis.
Hope it answered to your inquiry!
p.s. If you have more concern, please write back to me

Dr. Klerida Shehu
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor